login about faq

To prove you're not a spammer, email newuser.lgqa@gmail.com with the subject "Account Request" to request an account.


How do you deal with getting computer vision syndrome? I get them very often and you probably do, too, so I would like to know how YOU deal with them.

(( Originally this post was titled "How do you deal with headaches?" ))

asked Aug 29 '12 at 11:01

benwatkinsart's gravatar image

benwatkinsart
341152425

edited Aug 14 '13 at 19:14


12next page »

I feel for the most part CVS can be avoided by reducing the glare, working in a properly lit area, adjusting screen brightness, proper arrangement of your work area and taking frequent breaks from looking at the screen.

If you do these things I am sure 90% of people who have issues, will no longer have them.

answered Aug 15 '13 at 08:06

trueb's gravatar image

trueb
16.1k54105269

To be honest i just take a liquid advil. I get headaches often because I have a bad back and they work every time.

answered Aug 29 '12 at 16:31

coolduckey's gravatar image

coolduckey
91101014

A couple of asprin always helps me.

answered Aug 29 '12 at 16:56

snack%20pack88's gravatar image

snack pack88
2.0k263756

[closed] / [answered] Question answered by Chris Pirillo in the Geek out of Aug the 30th, 2012 :

answered Sep 09 '12 at 09:53

benwatkinsart's gravatar image

benwatkinsart
341152425

edited Sep 09 '12 at 09:55

Often, getting headaches while working for an extended period of time on a computer is a result of eye strain. Blue is one of the most strain-full colors on the eye. If you are using a computer with a monitor try and set the monitor's display theme to "Warm" which will incorporate more red into the display which is much easier on the eye. Additionally, you may want to rethink the lighting around your main computer setup as this may be the issue.

answered Aug 14 '13 at 23:31

techman1836's gravatar image

techman1836
91555661

I use ispeech with Chrome. Most of the strain I get is from reading.

answered Aug 15 '13 at 01:01

ClosetFuturist's gravatar image

ClosetFuturist
1.9k91530

I often experience eye strain and headaches while using my work computer in the office. I agree with Trueb with the suggested measures and I employ those techniques too. I act before I get CVS by frequently getting up from in front of the computer and taking a short walk in the office to retrieve mail, go for a restroom break, to the water fountain, or even work on other non-computer related tasks to give my eyes a rest. I also use a small portable program called, Flux, that automatically adjusts the computer monitor screen to my geographic location. The program settings can also be manually adjusted to suit my preference. The best technique for me is to physically walk away from the computer for a minute or two.

answered Aug 16 '13 at 07:35

computingNcatonsville's gravatar image

computingNcatonsville
4316813

make sure that you have your monitor against a wall rather than a window, and not opposite a light source that might cause glare on the screen (or the casing, those shiny glossy ones cause a lot of reflections) causing your eyes to focus on 2 different things.

Use the features on your monitor, some have different ‘profiles’ that you can set for different tasks, like reading, gaming, watching movies, etc. if you don’t have these on your monitor, use the brightness functions to lower the brightness when in a darker room and brighten it when there is more light in the room, this will stop your eyes straining.

When I’m gaming, I've found that some game settings cause me to have instant headaches, the same settings can be fine in some games but not others, usually AA, HDR, Depth of field or motion blur cause this for me, if you get headaches when playing certain games, change some of the settings in game to see if there is something that might be causing it.

If you wear glasses or have never gotten your eyes checked it’s a good idea to get your eyes checked (and mention to the optician that you get headaches when they ask), they will do a lot of checks to see if there might be an underlying condition that you don’t know about that might be contributing to the headaches.

answered Aug 16 '13 at 22:58

roguekiller23231's gravatar image

roguekiller23231
4.3k76105144

Ibuprofen (advil) is bad for your stomach. I wouldn't recommend them on a really regular basis. My grandfather took Ibuprofen for his arthritis daily and it had a really bad effect on his stomach. Perhaps you could limit computer usage if possible, that would help you in other ways too.

answered Aug 24 '13 at 18:31

pavleap's gravatar image

pavleap
115131619

edited Aug 24 '13 at 18:32

I have hear that Nurofen is good for that sort of thing. Though personally I don't know, as I have never had a headache.

answered Aug 24 '13 at 18:34

MrGPN's gravatar image

MrGPN
806612

Your answer
toggle preview

Follow this question

By Email:

Once you sign in you will be able to subscribe for any updates here

By RSS:

Answers

Answers and Comments

Markdown Basics

  • *italic* or __italic__
  • **bold** or __bold__
  • link:[text](http://url.com/ "title")
  • image?![alt text](/path/img.jpg "title")
  • numbered list: 1. Foo 2. Bar
  • to add a line break simply add two spaces to where you would like the new line to be.
  • basic HTML tags are also supported


Tags:

×453
×357
×275
×87
×15
×2

Asked: Aug 29 '12 at 11:01

Seen: 2,242 times

Last updated: Oct 02 '13 at 22:46